Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 1, NWS San Angelo, TX

February 8, 20115 counties in Texas

NWS San Angelo, TX issued this wind advisory at Feb 8, 2011, 12:07 PM CST for 5 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 12:07 PM CST (18:07 UTC)
Expired
Feb 8, 2011, 6:00 PM CST
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3131 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS74 KSJT 081807
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1207 PM CST TUE FEB 8 2011

...STRONG WINDS EXPECTED OVER THE WESTERN BIG COUNTRY THIS AFTERNOON...

.STRONG SOUTHERLY WINDS IN ADVANCE OF A FAST MOVING COLD FRONT
MOVING SOUTH THROUGH THE PANHANDLE WILL OCCUR THIS AFTERNOON OVER
THE WESTERN BIG COUNTRY. 

TXZ049-054-098-113-127-090000-
/O.NEW.KSJT.WI.Y.0001.110208T1807Z-110209T0000Z/
FISHER-NOLAN-HASKELL-JONES-TAYLOR-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
STAMFORD...ANSON...HAMLIN...ABILENE
1207 PM CST TUE FEB 8 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG SOUTHERLY WINDS WILL CONTINUE OVER THE WESTERN BIG COUNTRY
THROUGH THIS AFTERNOON. LAW ENFORCEMENT PERSONNEL HAVE HAD SEVERAL
REPORTS OF HIGH PROFILE VEHICLES MOVING PERPENDICULAR TO THE
STRONG SOUTHERLY WINDS BEING OVERTURNED ON HIGHWAY 180 IN JONES
COUNTY ACROSS THE FISHER COUNTY LINE. SUSTAINED WINDS NEAR 30 MPH
WITH GUSTS NEAR 45 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 8, 10:47 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 8, 10:47 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1047 AM CST TUE FEB 8 2011

.UPDATE...
THE ARCTIC COLD FRONT HAS MOVED INTO THE EXTREME SOUTHERN TX
PANHANDLE AS OF 16Z WITH NORTH WINDS OF 25-35 KTS FOLLOWING THE
FROPA. GUSTS IN THE PANHANDLE HAVE EXCEEDED 50 KTS AT TIMES WITH
TEMPERATURES QUICKLY DROPPING INTO THE UPPER SINGLE DIGITS AND
TEENS. THE FRONT STILL LOOKS TO BE ON TRACK TO REACH THE NORTHWEST
FRINGES OF THE CWA AROUND 03Z...ARRIVING AT SAN ANGELO/ABILENE AT OR
JUST BEFORE MIDNIGHT. THE FRONT WILL CONTINUE SOUTH CLEARING THE
REMAINDER OF THE AREA WELL BEFORE 12Z. WHILE MOST OF THE LARGE SCALE
FORCING WILL BE REMOVED TO OUR NORTH...WE STILL EXPECTED A BRIEF
SHOT OF LIGHT TO MODERATE PRECIPITATION...MAINLY BETWEEN 06Z-18Z.
ANY PRE FRONTAL PRECIP WILL BE IN THE FORM OF LIGHT RAIN/DRIZZLE BUT
WILL CHANGE OVER TO FREEZING RAIN/SLEET IMMEDIATELY BEHIND THE
FRONT. AS THE COLD AIR DEEPENS...WE WILL SEE A CHANGEOVER TO SNOW.
POPS WERE INCREASED OVERNIGHT AND SNOW ACCUMULATIONS TWEAKED.

THE GREATEST SNOWFALL ACCUMULATIONS /2-4 INCHES/ ARE EXPECTED IN THE
BIG COUNTRY WITH LIGHT ICE ACCUMULATIONS ANTICIPATED MAINLY NORTH OF
A LINE FROM SWEETWATER...TO WINTERS...TO BROWNWOOD. THUS...WE WILL
BE EXTENDING THE WINTER WEATHER ADVISORY WITH THE POTENTIAL TO MOVE
EVEN FARTHER SOUTH LATER TONIGHT AS DETAILS BECOME MORE APPARENT. I
THINK MOST ICE ACCUMULATIONS WILL BE LESS THAN 1/10 OF AN INCH BUT
THAT WILL BE MORE THAN ENOUGH TO CAUSE SIGNIFICANT PROBLEMS...
ESPECIALLY WITH SEVERAL INCHES OF SNOW ON TOP. NORTH WINDS OF 20-30
MPH WILL CAUSE AREAS OF BLOWING SNOW IN THE BIG COUNTRY AS WELL
WHICH WILL CREATE TREACHEROUS TRAVEL CONDITIONS THROUGH 18Z
WEDNESDAY. A FEW MINOR CHANGES HAVE BEEN MADE TO THE 1ST PERIOD OF
THE FORECAST WITH MORE EMPHASIS PLACED ON THE 2ND AND 3RD PERIODS.

JOHNSON

.AVIATION...
/18Z UPDATE/

AVIATION CONCERNS FOR THIS PERIOD INVOLVES A STRONG COLD FRONT
AND ASSOCIATED ADVERSE WEATHER EFFECTS TO INCLUDE FREEZING
PRECIPITATION AND LIFR CONDITIONS. PRIOR TO THE ARRIVAL OF THE
COLD FRONT...VFR CONDITIONS WILL CONTINUE ACROSS ALL TERMINAL
SITES THROUGH 06Z. COLD FRONT IS EXPECTED AT KABI AROUND 06Z
ACCOMPANIED BY IFR CEILINGS AND VISIBILITY WITH LIGHT DRIZZLE
MIXING WITH LIGHT SNOW...CHANGING QUICKLY TO SNOW WITHIN A FEW
HOURS AFTER FRONTAL PASSAGE. FRONTAL PASSAGE IS EXPECTED AT KSJT
AROUND 09Z ACCOMPANIED BY A MIX OF DRIZZLE AND SNOW...WITH VFR
CEILINGS LOWERING TO IFR AROUND 06Z BEFORE FRONTAL PASSAGE. COLD
FRONTAL PASSAGE IS EXPECTED AT THE SOUTHERN TERMINALS AROUND 10Z
WITH CEILINGS DETERIORATING TO IFR BEFORE FRONT ARRIVAL. WINDS
ASSOCIATED WITH THE FRONTAL ARRIVAL WILL BE NORTHERLY GUSTING TO
OVER 30KTS...REMAINING ELEVATED THROUGH THE REMAINDER OF THE TAF
PERIOD. CONDITIONS WILL BEGIN TO IMPROVE BY MID MORNING AS THIS
FAST MOVING SYSTEM MOVES EAST OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 16  24   8  36  18 /  80  60  10   0   0
SAN ANGELO 	 20  31  10  41  18 /  40  30  10   0   0
JUNCTION 	 29  35  15  44  15 /  30  30  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST
WEDNESDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COLEMAN...
FISHER...HASKELL...JONES...NOLAN...RUNNELS...SHACKELFORD...
TAYLOR...THROCKMORTON.

&&

15
Hazardous weather outlook, Feb 8, 6:17 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 AM CST TUE FEB 8 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-091230-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
617 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE ARRIVAL OF AN ARCTIC FRONT TONIGHT WILL BRING A CHANCE
OF WINTRY PRECIPITATION. INITIALLY RAIN...THE PRECIPITATION IS
EXPECTED TO CHANGE OVER TO SLEET...RAIN AND SNOW AS THE COLD AIR
ARRIVES BEFORE CHANGING OVER TO SNOW BY WEDNESDAY MORNING. SNOW
AMOUNTS OF 1 TO 2 INCHES...WITH A FEW HIGHERS AMOUNTS ARE EXPECTED
ACROSS PARTS OF THE BIG COUNTRY. WHILE ICE ACCUMULATIONS ARE
EXPECTED TO REMAIN LIGHT...VERY COLD TEMPERATURES WILL PRECLUDE
MELTING SO SIGNIFICANT TRAVEL PROBLEMS ARE STILL POSSIBLE. IN
ADDITION...STRONG NORTH WINDS WILL RESULT IN BLOWING SNOW WHICH
MAY RESTRICT VISIBILITIES...FURTHER INCREASING THE TRAVEL RISKS.
SUBZERO WIND CHILLS WILL BE POSSIBLE WEDNESDAY MORNING...
INCREASING TO 5 TO 15 DEGREES BY MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE ON WEDNESDAY MORNING ACROSS MUCH OF THE
AREA...WITH A WINTRY MIX ACROSS THE NORTHWEST HILL COUNTRY AND
PARTS OF THE NORTHERN EDWARDS PLATEAU. ADDITIONAL ACCUMULATIONS
WILL REMAIN LIGHT...WITH PARTS OF THE BIG COUNTRY POSSIBLY
RECEIVING AN ADDITIONAL INCH OF SNOWFALL. THE PRECIPITATION WILL
MOVE EAST OF THE AREA BY WEDNESDAY AFTERNOON...FOLLOWED BY
CLEARING SKIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANIELS

In the hours before

Special weather statement, Feb 8, 7:49 AM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
749 AM CST TUE FEB 8 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-082200-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
749 AM CST TUE FEB 8 2011

...ANOTHER ARCTIC FRONT WITH AN ICE...SLEET...AND SNOW MIX
POSSIBLE TONIGHT AND EARLY WEDNESDAY ACROSS WEST CENTRAL TEXAS...

A STRONG ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS WEST CENTRAL
TEXAS LATE TONIGHT AND EARLY WEDNESDAY MORNING...BRINGING MUCH
COLDER TEMPERATURES BACK TO THE REGION. WINTRY PRECIPITATION WILL
AGAIN BE A THREAT...BEGINNING LATE TONIGHT. WE WILL LIKELY SEE
PRECIPITATION BEGIN AS MOSTLY RAIN BY LATE EVENING. AS THE COLD
AIR INVADES...WE EXPECT TO SEE A BRIEF CHANGEOVER TO SLEET AND
FREEZING RAIN...THEN SNOW BY EARLY WEDNESDAY MORNING. THE BEST
CHANCE FOR HEAVY SNOW WILL BE OVER THE BIG COUNTRY...WITH LESSER
AMOUNTS TO THE SOUTH. AT THIS TIME...THE FORECAST IS FOR 1 TO 2
INCHES OF SNOW GENERALLY ALONG AND NORTH OF INTERSTATE 20...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. ICE ACCUMULATIONS ARE EXPECTED TO
REMAIN LIGHT WITH THIS SYSTEM. HOWEVER...SIGNIFICANT TRAVEL
PROBLEMS WILL STILL BE LIKELY WITH THE VERY COLD TEMPERATURES.
GIVEN THE HIGH WINDS EXPECTED... REDUCED VISIBILITY DUE TO BLOWING
SNOW WILL ALSO BE A CONCERN. SNOW WILL BE VERY SLOW TO MELT ON THE
ROADS.

HIGH TEMPERATURES ON WEDNESDAY ARE EXPECTED TO REMAIN IN THE
LOWER TO MIDDLE 20S ACROSS THE BIG COUNTRY...TO THE LOWER TO
MIDDLE 30S SOUTH. STRONG NORTH WINDS OF 15 TO 25 MPH WILL RESULT
IN WIND CHILL VALUES AS LOW AS 5 TO 10 DEGREES BELOW ZERO ACROSS
THE BIG COUNTRY AND CONCHO VALLEY TONIGHT...AND OVER ALL OF
WEST CENTRAL TEXAS WEDNESDAY MORNING.

SOME UNCERTAINTY STILL EXISTS. IF THE STORM TRACK SHIFTS FARTHER
SOUTH...THEN THE ANTICIPATED SNOWFALL AMOUNTS WILL NEED TO BE
INCREASED. CONVERSELY...A MORE NORTHERLY TRACK WILL LIKELY
REDUCE THE HEAVY SNOW THREAT. PLEASE MONITOR THIS SITUATION
CLOSELY AS THE DETAILS WILL BECOME MORE APPARENT.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 4:12 AM CSTWinter Weather AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 16 more31 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.